MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. UNIPERC ADJUSTABLE FLANGE EXTENDED-LENGTH TRACHEO; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. UNIPERC ADJUSTABLE FLANGE EXTENDED-LENGTH TRACHEO; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/897/080CZ
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the blue latch that locks the trach tube in place did not work.Trach had to be removed from the patient and a new one opened.No patient injury was reported.
 
Additional Manufacturer Narrative
Other, other text: one (1) used decontaminated sample was received.Under visual inspection, it was observed that the blue locking lever was disassembled from flange body.A non-conformance report was issue for similar customer complaints on the flange locking mechanism.Functional inspection assembled the locking lever back to flange body and can confirm that after assembly, locking mechanism works well.An internal capa was issued; the root cause was attributed to the design of adjustable flange which allows it to unscrew the blue locking lever.This issue is currently monitored via customer a complaint trend.Manufacturing device history record review was not performed because the results of the complaint investigation do not indicate a batch related problem.

Brand Name
UNIPERC ADJUSTABLE FLANGE EXTENDED-LENGTH TRACHEO
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
NULL
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15293260
Report Number3012307300-2022-16194
Device Sequence Number7139141
Product Code BTO
UDI-Device Identifier15019315107207
UDI-Public15019315107207
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2025
Device Model Number100/897/080CZ
Device Catalogue Number100/897/080CZ
Device Lot Number3989238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown